Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 41, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 16, 2007, 2:11 PM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Dec 16, 2007, 8:03 PM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 2:11 PM MST (21:11 UTC)
- In effect from
- Dec 16, 2007, 8:03 PM MST
- Expired
- Dec 17, 2007, 3:58 PM MST
- In force
- 20 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 162111 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 211 PM MST SUN DEC 16 2007 .ANOTHER PACIFIC WEATHER SYSTEM WILL BRING SNOW TO THE MOUNTAINS OF NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH MONDAY. MTZ001-171100- /O.NEW.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/ KOOTENAI/CABINET REGION- 211 PM MST SUN DEC 16 2007 ...SNOW ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MONDAY AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE NEAR TROY AND YAAK. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-171100- /O.NEW.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/ LOWER CLARK FORK REGION- 211 PM MST SUN DEC 16 2007 ...SNOW ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST MONDAY ABOVE 4000 FEET MAINLY LOOKOUT PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY AFTERNOON. WINDS WILL INCREASE IN THE LATE MORNING RESULTING IN LOCAL BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. PERSONS TRAVELING INTERSTATE 90 SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS...MAINLY FROM HAUGAN TO LOOKOUT PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ006-MTZ006-171100- /O.NEW.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 211 PM MST SUN DEC 16 2007 /111 PM PST SUN DEC 16 2007/ ...SNOW ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ MONDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ MONDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY MONDAY AFTERNOON. WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. PERSONS TRAVELING THE HIGHWAY 12 CORRIDOR OVER LOLO PASS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS45 KMSO 170303 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 803 PM MST SUN DEC 16 2007 IDZ005-171200- /O.EXA.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 703 PM PST SUN DEC 16 2007 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY MONDAY AFTERNOON DOWN TO AROUND 3000 FEET...INCLUDING THE AREAS OF PIERCE AND HEADQUARTERS. WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-171200- /O.CON.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/ KOOTENAI/CABINET REGION- 803 PM MST SUN DEC 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY MONDAY AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE IN THE YAAK AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ006-171200- /O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ SOUTHERN CLEARWATER MOUNTAINS- 703 PM PST SUN DEC 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY MONDAY AFTERNOON OVER NORTHERN IDAHO COUNTY. WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. THIS WILL HAVE AN IMPACT ON DRIVING CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO LOLO PASS. LOWER SNOW ACCUMULATION AMOUNTS ARE EXPECTED ACROSS SOUTHERN IDAHO COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-171200- /O.CON.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/ LOWER CLARK FORK REGION- 803 PM MST SUN DEC 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY ABOVE 4000 FEET MAINLY LOOKOUT PASS... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY AFTERNOON. WINDS WILL INCREASE IN THE LATE MORNING RESULTING IN LOCAL BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. THIS WILL HAVE AN IMPACT ON TRAVEL ON INTERSTATE 90...MAINLY FROM HAUGAN TO LOOKOUT PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-171200- /O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 803 PM MST SUN DEC 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY MONDAY AFTERNOON. WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. THIS WILL HAVE AN IMPACT ON TRAVEL ALONG HIGHWAY 12 OVER LOLO PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 171104 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 404 AM MST MON DEC 17 2007 MTZ002-180000- /O.EXA.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ WEST GLACIER REGION- 404 AM MST MON DEC 17 2007 ...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON MAINLY MARIAS PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY THIS AFTERNOON...WHICH WILL HAVE AN IMPACT ON TRAVEL OVER MARIAS PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ KOOTENAI/CABINET REGION- 404 AM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY THIS AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE IN THE YAAK AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-180000- /O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 304 AM PST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON OVER NORTHERN IDAHO COUNTY. WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. THIS WILL HAVE AN IMPACT ON DRIVING CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO LOLO PASS. LOWER SNOW ACCUMULATION AMOUNTS ARE EXPECTED ACROSS SOUTHERN IDAHO COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ LOWER CLARK FORK REGION- 404 AM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET MAINLY LOOKOUT PASS... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY THIS AFTERNOON. WINDS WILL INCREASE IN THE LATE MORNING RESULTING IN LOCAL BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. THIS WILL HAVE AN IMPACT ON TRAVEL ON INTERSTATE 90...MAINLY FROM HAUGAN TO LOOKOUT PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-180000- /O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 404 AM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET INCLUDING LOLO AND LOST TRAIL PASSES... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON. WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. THIS WILL HAVE AN IMPACT ALONG HIGHWAY 12 OVER LOLO PASS AS WELL AS TRAVEL OVER LOST TRAIL PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 171458 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 758 AM MST MON DEC 17 2007 MTZ001-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ KOOTENAI/CABINET REGION- 758 AM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY THIS AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE IN THE YAAK AREA. $$ IDZ005-006-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 658 AM PST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON OVER NORTHERN IDAHO COUNTY. THIS WILL HAVE AN IMPACT ON DRIVING CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO LOLO PASS. LOWER SNOW ACCUMULATION AMOUNTS ARE EXPECTED ACROSS SOUTHERN IDAHO COUNTY. $$ MTZ002-004-006-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 758 AM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 7 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON. THIS WILL HAVE AN IMPACT ALONG HIGHWAY 12 OVER LOLO PASS...HIGHWAY 93 OVER LOST TRAIL PASS AND HIGHWAY 2 OVER MARIAS PASS. $$
000 WWUS45 KMSO 172108 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 208 PM MST MON DEC 17 2007 MTZ001-180500- /O.NEW.KMSO.WS.A.0019.071218T1200Z-071219T0600Z/ /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ KOOTENAI/CABINET REGION- 208 PM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED THROUGH THIS AFTERNOON WITH LOCALLY HIGHER ACCUMULATIONS POSSIBLE IN THE YAAK AREA. ANOTHER PACIFIC SYSTEM WILL BE IMPACTING THE NORTHWEST MONTANA LATE TUESDAY AND TUESDAY NIGHT. NEW SNOW ACCUMULATIONS OF 5 TO 10 INCHES IS POSSIBLE IN ADDITION TO SNOWFALL RECEIVED TODAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 108 PM PST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8 INCHES ON WEST FACING SLOPES ARE EXPECTED THROUGH THIS AFTERNOON OVER NORTHERN IDAHO COUNTY. THIS WILL HAVE AN IMPACT ON DRIVING CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO LOLO PASS. $$ MTZ002-004-006-180000- /O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 208 PM MST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 7 INCHES ON WEST FACING SLOPES ARE EXPECTED THROUGH THIS AFTERNOON. THIS WILL HAVE AN IMPACT ALONG HIGHWAY 12 OVER LOLO PASS AND HIGHWAY 2 OVER MARIAS PASS. $$
000 WWUS45 KMSO 172258 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 358 PM MST MON DEC 17 2007 MTZ001-180030- /O.CAN.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ /O.CON.KMSO.WS.A.0019.071218T1200Z-071219T0600Z/ KOOTENAI/CABINET REGION- 358 PM MST MON DEC 17 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. THE WINTER WEATHER SYSTEM THAT BROUGHT MODERATE SNOWFALL AMOUNTS TO THE MOUNTAINS HAS EXITED THE AREA. HOWEVER...LINGERING SNOW BANDS MAY PRODUCE ADDITIONAL SNOW ACCUMULATIONS UP TO ONE INCH THROUGH LATE THIS EVENING. ANOTHER PACIFIC SYSTEM WILL BE IMPACTING THE NORTHWEST MONTANA LATE TUESDAY AND TUESDAY NIGHT. NEW SNOW ACCUMULATIONS OF 5 TO 10 INCHES IS POSSIBLE IN ADDITION TO SNOWFALL RECEIVED TODAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-MTZ002-004-006-180000- /O.CAN.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 358 PM MST MON DEC 17 2007 /258 PM PST MON DEC 17 2007/ ...SNOW ADVISORY IS CANCELLED ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. THE WINTER WEATHER SYSTEM THAT BROUGHT MODERATE SNOWFALL AMOUNTS TO THE MOUNTAINS HAS EXITED THE AREA. HOWEVER...LINGERING SNOW BANDS MAY PRODUCE ADDITIONAL SNOW ACCUMULATIONS UP TO ONE INCH THROUGH LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 16, 9:32 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 16, 9:32 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 932 AM MST SUN DEC 16 2007 .UPDATE...ADJUSTED SKY FOR CLEARING TAKING PLACE THIS MORNING AND TEMPERATURES UP WHERE TEMPERATURES ALREADY REACHED FORECAST HIGHS. && .DISCUSSION...CLEARING FROM THE CLEARWATER MOUNTAINS OF IDAHO THROUGH MISSOULA AND BUTTE THIS HOUR WILL ONLY LAST THROUGH THE REMAINDER OF THE MORNING INTO EARLY AFTERNOON. THEN MID AND HIGH CLOUDS AHEAD OF NEXT PACIFIC SYSTEM WILL MOVE INTO THE INTER MOUNTAIN WEST LATER THIS AFTERNOON AND EVENING. LOW CLOUDS KEPT TEMPERATURES QUITE MILD OVERNIGHT SO MANY LOCATIONS FROM THE BITTERROOT VALLEY NORTH HAD ALREADY ACHIEVED OR SURPASSED THEIR PREVIOUSLY FORECAST HIGH. ADJUSTED TEMPERATURES UP ANOTHER DEGREE OR TWO IN THESE LOCATIONS...ESPECIALLY MISSOULA/BITTERROOT VALLEYS WHERE SUNSHINE WILL BE PREVALENT THROUGH EARLY AFTERNOON. STILL HAVE SOME LINGERING FLURRIES OVER THE PARK THIS MORNING...BUT THESE WILL DISSIPATE AS THE CLOUDS LIFT. SOME LIGHT SNOW IS EXPECTED THIS AFTERNOON OVER THE KOOTENAI/CABINET REGION AS SOME LIFT AHEAD OF NEXT SYSTEM MOVES IN. THIS WAS ALREADY IN THE FORECAST...ONLY MODIFIED LOCATION SLIGHTLY. LATE TONIGHT THROUGH MONDAY THE NEXT PACIFIC SYSTEM WILL SWING THROUGH THE INTER MOUNTAIN WEST. STRONG MID LEVEL FLOW WITH THIS SYSTEM WILL KEEP MANY VALLEYS FROM SEEING MUCH PRECIPITATION. THE PASSES ALONG THE MONTANA AND IDAHO BORDER MAY SEE ADVISORY LEVEL ACCUMULATION. WILL MAKE FINAL DECISION WITH AFTERNOON PACKAGE. && .AVIATION...LOW CLOUDS WILL CONTINUE TO IMPACT LEMHI COUNTY AND NORTHWEST MONTANA THROUGH THE MORNING...MAINLY IMPACTING KSMN AND KGPI. MID AND HIGH LEVEL CLOUDS WILL MOVE IN LATE TODAY HELPING TO ERODE THIS LOWER DECK. NEXT PACIFIC SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO AND NORTHWEST MONTANA OVERNIGHT OBSCURING MOUNTAINS AND PASSES BY MORNING FROM LOWER CEILINGS AND PRECIPITATION. && .PREV DISCUSSION... /ISSUED 610 AM MST SUN DEC 16 2007/ UPDATE...TEMPERATURES ARE RIGHT AROUND THE ORIGINAL FORECASTED HIGHS. CLOUDS REMAINING IN PLACE HAVE PREVENTED LOWER EARLY MORNING TEMPS. THESE CLOUDS ARENT GOING AWAY ANYTIME SOON SO UPDATES HAVE BEEN MADE TO TODAYS SKY COVER AND A BOOST IN HIGH TEMPERATURES FORECAST AREA WIDE. AVIATION...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION TODAY CAUSING A DECREASE IN SNOW...BUT A FEW SHOWERS COULD LINGER IN NORTHWEST MONTANA MOUNTAINS. ANOTHER SYSTEM WILL MAKE ITS WAY INTO THE NORTHERN ROCKIES SUNDAY NIGHT. LOW CEILINGS AND REDUCED VISIBILITIES ARE EXPECT BY MONDAY MORNING. PREV DISCUSSION... /ISSUED 343 AM MST SUN DEC 16 2007/ DISCUSSION...ACCUMULATING SNOWS EXPECTED OVER THE MOUNTAINS IN THE NORTHERN ROCKIES LATE SUNDAY NIGHT INTO MONDAY MORNING. MOUNTAIN PASSES...ESPECIALLY LOOKOUT AND LOLO PASSES...WILL BE THE MAIN IMPACT DURING THIS TIME FRAME. WEAK RIDGE WILL DEVELOP THIS MORNING AND PRODUCE A MAINLY DRY DAY EXCEPT FOR SOME MOUNTAIN SNOW SHOWERS. THE NEXT IN A SERIES OF WEATHER DISTURBANCES WILL BEGIN ITS PUSH THROUGH THE NORTHERN ROCKIES AFTER MIDNIGHT TONIGHT AND LAST THROUGH MONDAY. TWO IMPACTS ARE EXPECTED. THE FIRST WILL BE AN INCREASE IN SOUTHERLY WINDS LATE TONIGHT THROUGH MONDAY MORNING IN THE CAMAS PRAIRIE. THE SECOND IS MOUNTAIN SNOWS. THERE ARE SOME MODEL DIFFERENCES WITH THE TIMING OF THIS SYSTEM PRODUCING SOME UNCERTAINTY WITH THE WINTER IMPACTS. THE GFS IS THE FAVORED MODEL SOLUTION AS THE NAM APPEARS TO BE TOO SLOW. WITH THIS UNCERTAINTY OF TIMING AND AMOUNTS A HAZARDOUS WEATHER OUTLOOK WILL CONTINUE. CURRENTLY IT LOOKS LIKE THE TIME FRAME FOR MOST MOUNTAIN SNOWFALL WILL BE LATE SUNDAY NIGHT AND MONDAY MORNING WHERE MODELS INDICATE THE BEST MOISTURE AND A BRIEF PERIOD OF FAVORED ISENTROPIC LIFT AND INCREASING OROGRAPHIC LIFT. THIS WILL BE MAINLY A MOUNTAIN EVENT WITH TOO MUCH DOWNSLOPING FROM WEST TO SOUTHWESTERLY FLOW FOR ANY SIGNIFICANT VALLEY SNOWS. EXPECT VALLEYS TO HAVE MAINLY SNOW SHOWERS ON MONDAY WITH LITTLE ACCUMULATIONS. THE NORTHERN ROCKIES WILL HAVE A MOMENTARY RESPITE FROM THE WEATHER ON MONDAY NIGHT BEFORE THE NEXT SYSTEM. ANOTHER STRONG DISTURBANCE WILL MAKE ITS WAY THROUGH THE REGION ON TUESDAY...WHICH COULD BRING SIGNIFICANT SNOW TO THE MOUNTAINS AGAIN. A WARMER AIRMASS APPEARS TO ACCOMPANY THIS SYSTEM...SO TEMPERATURES COULD BE ABOVE SEASON NORMALS ON TUESDAY. THE MODELS ARE STILL INDICATING AN ACTIVE WEATHER PATTERN FOR WESTERN MONTANA AND NORTH CENTRAL IDAHO UNTIL THE END OF THE WEEK. THE TIMING AND STRENGTH OF SYSTEMS ARE STILL UNCERTAIN...SO HAVE KEPT THE CHANCE OF PRECIPITATION ABOVE CLIMATOLOGY. TEMPERATURES DURING THIS TIME FRAME APPEAR TO BE NEAR NORMAL. BOTH THE GFS AND ECMWF ARE INDICATING A RIDGE BUILDING OVER THE REGION ON FRIDAY AND INTO THE WEEKEND. AVIATION...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION TODAY CAUSING A DECREASE IN SNOW...BUT A FEW SHOWERS COULD LINGER IN NORTHWEST MONTANA MOUNTAINS. ANOTHER SYSTEM WILL MAKE ITS WAY INTO THE NORTHERN ROCKIES SUNDAY NIGHT. LOW CEILINGS AND REDUCED VISIBILITIES ARE EXPECT BY MONDAY MORNING. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD PREVIOUS DISCUSSION....RPN/SMITH AVIATION...FOSTER
Hazardous weather outlook, Dec 16, 3:53 AM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 353 AM MST SUN DEC 16 2007 IDZ005-006-MTZ001-002-004-006-043-162300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 353 AM MST SUN DEC 16 2007 /253 AM PST SUN DEC 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY ISOLATED MOUNTAIN SNOW SHOWERS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH SATURDAY LATE SUNDAY NIGHT THROUGH MONDAY ANOTHER PACIFIC SYSTEM WILL MOVE THROUGH THE INTERMOUNTAIN WEST. MODERATE TO LOCALLY HEAVY SNOW ACCUMULATIONS ARE POSSIBLE IN MANY MOUNTAIN LOCATIONS FROM THIS SYSTEM. TRAVEL OVER THE MOUNTAIN PASSES COULD BECOME DIFFICULT. AN INCREASED PRESSURE GRADIENT WILL ALSO RESULT IN BREEZY WINDS FOR LOCAL BLOWING AND DRIFTING SNOW. MANY NORTH TO SOUTH ORIENTED VALLEYS ARE ONCE AGAIN EXPECTED TO BE SHADOWED...BUT SCATTERED SNOW SHOWERS ARE EXPECTED. A STRONG UPPER LEVEL TROUGH WILL BRING SIGNIFICANT SNOW AND BREEZY WINDS TUESDAY THROUGH WEDNESDAY NIGHT. THIS MAY MAKE FOR DANGEROUS TRAVEL CONDITIONS PARTICULARLY OVER MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-162300- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 253 AM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AN INCREASED PRESSURE GRADIENT FROM AN APPROACHING PACIFIC SYSTEM WILL ONCE AGAIN INCREASE WINDS ACROSS THE LOWER HELLS CANYON THROUGH THE CAMAS PRAIRIE THIS AFTERNOON THROUGH MONDAY MORNING. AT THIS TIME THE SPEEDS LOOK BELOW ANY ADVISORY LEVELS...HOWEVER SOME DRIFTING AND BLOWING SNOW MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH SATURDAY STRONG SURFACE GRADIENT EXPECTED TUESDAY AHEAD OF AN APPROACHING COLD FRONT. THIS WILL BRING STRONG WINDS TO THE CAMAS PRAIRIE AND SALMON RIVER BASIN. WINDS ALONG WITH FALLING SNOW MAY REDUCE VISIBILITIES AND CREATE HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.